MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; POLYSYN FA 4-0 UNDYED

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; POLYSYN FA 4-0 UNDYED
Model Number M426N
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records confirmed there were no quality issues noted throughout the incoming inspection of raw material components, manufacturing, in-process or final inspection processes.No samples or photos were received to date for review/testing.There were no retained samples or available stock to review/test.When the samples are received/tested, a follow-up report will be submitted with the results.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It''s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle.Pga fa suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for this particular lot was reviewed and met all current criteria.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.The "actions" section of the ifu for the pga fa (polyglycolic acid) synthetic absorbable suture states, " pga fa suture elicits a minimal acute inflammatory reaction in issues, which is followed by gradual encapsulation of the suture by fibrous connective tissue.Progressive loss of tensile strength and eventual absorption of pga fa synthetic absorbable sutures occurs by hydrolysis, where the polymer degrades to glycolic acid which is subsequently absorbed and metabolized by the body.Absorption begins as a loss of tensile strength without appreciable loss of mass.Implantation studies in animals indicate that pga fa suture retains at least 48% of its original tensile strength at a one week post implantation.All of the original tensile strength is lost by approximately 14 to 17 days post implantation, essentially complete absorption occurs between 49 and 63 days.Without testing sterile devices from this same finished good lot, receiving photos or the actual devices to review or receiving detailed information regarding the shipping, storage and handling of the devices, exposure time prior to use, preoperative preparation of the device, procedures performed, knots utilized to secure the device, post-operative instructions provided to the patient, post-operative events that may have occurred that may have affected the incision/sutures, patient health profile, number of days from the procedure to when the patient returned for re-suturing and/or the surgeon''s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Sutures break during and post-operative tooth extraction/suturing incisions.Patients return for re-suturing following wisdom teeth extractions.

Brand Name
SHARPOINT PLUS
Common Device Name
POLYSYN FA 4-0 UNDYED
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key12409257
Report Number3010692967-2021-00036
Device Sequence Number3964827
Product Code GAM
UDI-Device Identifier10848782017505
UDI-Public(01)10848782017505(17)250531(10)AAGC227
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K014021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
Report Date (Section F) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberM426N
Device Catalogue NumberM426N
Device Lot NumberAAGC227
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/30/2021
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer08/06/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;